Monthly Archive: December 2009
I wanted to document the information that links fluoroquinolones with the older anti-malarial drugs that were known to be very toxic.
This website was created to chronicle my experience, observations, and opinions, as I travel through life with damage received after having an adverse event to a fluoroquinolone (FQ) antibiotic, Levaquin. This blog is the second oldest blog of it’s type and is a true grass root’s project, not designed to generate web traffic, income, sell books, or promote lawyers, but instead dedicated to the thousands each year who become chronically affected and disabled by these prescription drugs. This supposed “safe” class of antibiotics are given out in hundreds and thousands of prescriptions daily around the world for routine needs. Unbeknownst to many, these drugs can cause horrific adverse events that can disable the most healthy of individuals creating long lasting injuries. These adverse events are considered statistically insignificant by drug companies and the FDA, even though their rate of occurrence is fairly high.
Often the victims do not know what has befallen them, not suspecting that these drugs could be the cause of their symptoms, especially in those individuals who experience health issues months or years after ingestion. Compounding the problem, the medical community is woefully ignorant to their effects and the long term damages making the suffering endured by these drugs greatly increased. The FDA knows how dangerous these drugs are, and have coined an acronym FQAD (Fluoroquinolone Associated Disability) for the symptoms they see. However, and quite unfortunately, they refuse to act in a responsible manner that would help safeguard the general public. Currently there is no medical cure and no magic bullet.
Join me as a blog about research, advocacy, and living life after the FQs. I collect stats on those who are chronically suffering after taking FQ’s. If you are new to this plight, please use caution when treading the Internet waters, the information can be overwhelming, opinions vary, and emotions run high. Unfortunately, like many other Internet communities, there are strong inter-community politics and camps of ideas which should be also approached lightly by the newcomer. Having said that, those that are in true need of help and are seeking honest answers to their plight can usually find help and solace. If you are new and want to know What is Floxing?, click here. Other links that may help is my Guide to Facebook Groups, FQ Faq, the popular What Helps page, which is information gleaned from the floxed community and its free.
I receive dozens of emails each week regarding fluoroquinolones, many from newly affected individuals. Many times it is impossible for me to return all emails in a timely manner, but I try my best. Please subscribe to my email list using the form in the right hand column.
Many people email me and ask how I am doing. I have been dealing with this adverse event for well over ten years. Although I worked for many years into my reaction I am now, for the most part, functionally disabled due to progressing chronic fatigue/mitochondrial/energy issues. I have been dealing with what my doctor believes is drug induced mitochondrial disease/dysfunction. I was able to take an early retirement. Still, I have a family with young children which takes a large amount of my time, while suffering from severe physical problems of a dreaded delayed Levaquin adverse event. Still, I like to communicate with those who are chronically suffering from reactions to these drugs to let them know they are not alone. Again, please note, unlike some others, this is a true grass roots blog, a little rough around the edges, not designed to act as an advertisement for law firms, up-sell products, or provide monetary gain, read my monetization policy or pledge. May you have Godspeed on your journey.
Informational links on the left.
Subscribe and/or take a poll on the right.
Articles appear below.
Please read my disclaimer regarding the use of this site. Thank you.